Thunderstorm Wind, Henry
- When
- June 8, 7:30 PM EST
- Where
- Henry County, Bassett
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.767, -79.983
A severe thunderstorm during the afternoon of the 8th produced quarter sized hail near Collinsvile and wind gusts which downed trees in the Bassett area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A severe thunderstorm during the afternoon of the 8th produced quarter sized hail near Collinsvile and wind gusts which downed trees in the Bassett area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 8, 6:26 PM EST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 726 PM EDT WED JUN 8 2005 .AVIATION... SHOWERS AND THUNDERSTORMS MORE ISOLATED AND LESS INTENSE THIS EVENING. LESS TRIGGER...SO EXPECTING THEM TO DISSIPATE SOON AROUND SUNSET...AND DO NO FORESEE ANY MAJOR IMPACTS TO TAF SITES. LOOKS LIKE LESS CLD CVG TONIGHT. THAT WILL CHANGE PER MODEL SOLUTIONS WITH FOG DEVELOPING SOONER...AS WELL AS LOW CIGS. LOOK FOR IFR CIGS TO FORM BY 09Z-10Z AT MOST TAF SITES. THESE LOW CIGS WILL GRADUALLY LIFT BY 13-14Z THU...BUT STILL EXPECTING MVFR CONDITIONS. SCATTERED SHRA/TSRA WILL BE AROUND AGAIN BY EARLY AFTN...SO POTENTIAL IS THERE FOR A SHRA OR TSRA TO AFFECT A TAF SITE BUT LIKE THIS AFTN...NOT DEFINITIVE TO INCLUDE. && .PREVIOUS DISCUSSION... (ISSUED 302 PM EDT WED JUN 8 2005) SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... PERSISTENT PATTERN TNGT THRU THURSDAY NIGHT. AREA UNDER INFLUENCE OF WESTERN EDGE OF UPPER RIDGE WITH SFC PRESSURE GRADUALLY RISING THRU THE PD. BESIDE RESIDUAL BOUNDARIES FROM PREVIOUS DAYS STORMS...HARD TO SEE ANY ORGANIZED FEATURE TO FOCUS CONVECTION. WEAK SHEAR ENVIRONMENT WITH PWINS ABOVE 1.5 INCHES WILL LEAD TO SLOW MOVING HEAVY RAIN PRODUCING STORMS THIS AFTN AND EVENING. SIMILAR TO THE LAST FEW DAYS...ISOLATED STORMS CAPABLE OF PRODUCING 2-4 INCHES/HOUR OF RAIN...GENERALLY SMALL HAIL AND MICROBURSTS WINDS IN EXCESS OF 60 MPH. STORM DIURNAL IN NATURE...HOWEVER ENOUGH INSTABILITY LINGERING INTO THE EARLY MORNING HOURS TO KEEP POPS THRU 10Z WIDE RANGE OF TEMPS POSSIBLE DURING THE DAY DEPENDING ON IF YOU SEE SCT CONVECTION OR NOT. TEMPS UNDER SHRA WILL RUN NEAR NORMAL WHILE THOSE STAYING DRY WILL BE ABOVE NORMAL. LONG TERM (FRIDAY THROUGH WEDNESDAY)... UPPER RIDGE/BERMUDA HIGH POSITIONED OFF THE MID ATLANTIC COAST IS PROJECTED TO MOVE INLAND THIS WEEKEND. OUTER RINGS AND WAVES TRACKING ALONG THE WESTERN EDGE OF THIS RIDGE WILL FOCUS TSRA ACTIVITY INTO THE OH/TN VALLEY. CAN NOT RULE OUT OROGRAPHICAL INDUCED TSRA ACROSS THE MTNS...BUT FOR THE MOST PART...A DRY HOT WEEKEND IS IN STORE. WE WILL ALSO NEED TO KEEP AN EYE ON THE GULF AS A POSSIBLE TROPICAL SYSTEM IS EXPECTED TO DEVELOP AND TRACK INLAND. GFS TRACKS REMNANTS FROM THE MOUTH OF THE MS ON SAT TO THE OH VLY ON MON. AN INCREASING THREAT FOR AREAL TSRA ACROSS THE REGION WILL BEGIN AGAIN ON MONDAY AS A SFC TROF SETS UP ACROSS THE REGION. UPPER LEVEL RIDGE MAY SINK SOUTHWARD WHICH COULD TRACK REMNANTS OF TROPICAL SYSTEM CLOSER TO THE AREA. FOR NOW WILL KEEP DIURNAL POPS AT A LOW CHC. TUESDAY PREFRONTAL TROF AND WEDNESDAY COLD FRONT TO BRING BETTER CHC FOR PCPN INTO THE REGION. TEMPS WILL CONTINUE TO BE WARM AND MUGGY. AT OR ABOVE NORMAL TEMPS EXPECTED THRU THE PERIOD WITH THE WARMEST DAY OCCURRING MID WEEK AHEAD OF A COLD FRONT. FYI...HPC MORNING DISCUSSION ON FIRST TROP CYCLONE. KEPT CONTINUITY WITH YESTERDAYS HPC PROGS WITH THE SYS IN THE GOMEX EARLY IN THE PD...A POTENTIAL TROPICAL CYC...WHICH IS CLOSE TO MUCH OF THE GUIDANCE SAVE THE GFS/UKMET. THE GFS/UKMET ARE A FULL DAY FASTER THAN THE PREVIOUS THINKING AND THE REMAINDER OF THE GLOBAL GUIDANCE IN LIFTING THE SYS INTO THE CNTRL GOMEX COAST...THE GFS HAS HAD A BIAS OF BRINGING FORMATIVE TROP SYS TOO QUICKLY TO THE NORTH. ALTHOUGH THIS TRACK IS ATYPICAL FOR JUNE...IT FITS THE ANTICIPATED EVOLUTION OF THE UPPER PATTERN FOR THE TIME BEING WITH A POTENTIAL TC MOVING ARND A THE NORTHEAST SIDE OF A CLOSED UPR CYC IN THE SUBTROPICAL STREAM. THE LAST TIME A TROPICAL CYC TRACKED THROUGH LOUISIANA THIS EARLY IN THE SEASON ON A SIMILAR TRAJECTORY TO WHAT IS CURRENTLY PROGGED WAS ARLENE IN 1959 /MAY 30TH LANDFALL/... ALLISON OF 2001 CAME IN FROM THE WSW ARND JUNE 11. THE 00Z UKMET AND ECMWF STILL AGREE ON A SOLN CLOSE TO THE PREVIOUS HPC FORECAST. FOR THE LATEST INFORMATION ON THIS SYS...CHECK THE ATLANTIC TROPICAL WEATHER OUTLOOKS ISSUED BY TPC. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && 05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 447 AM EDT WED JUN 8 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-090900- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 447 AM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN TODAY. ANY SEVERE WEATHER FROM WIND AND HAIL WILL BE ISOLATED. LOCALIZED HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON FROM SOME OF THE SLOWER MOVING THUNDERSTORMS. THE GREATEST THREAT FOR HEAVY RAIN WILL BE IN THE MOUNTAINS OF NORTHWEST NORTH CAROLINA AND ALONG THE VIRGINIA NORTH CAROLINA BORDER. FLASH FLOODING MAY BECOME A THREAT IF THESE THUNDERSTORMS BECOME STATIONARY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED AFTERNOON THUNDERSTORMS MAY RESULT IN ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 812 PM EDT WED JUN 8 2005 VAZ043-090100- HENRY- 812 PM EDT WED JUN 8 2005 A THUNDERSTORM WILL PRODUCE GUSTY WINDS...SMALL HAIL...DEADLY LIGHTNING AND HEAVY RAIN ACROSS THE MARTINSVILLE AREA...AND POINTS NORTHWEST TOWARD HENRY AND PHILPOTT LAKE THROUGH 900 PM. MOVE INDOORS AND STAY AWAY FROM WINDOWS IF YOU ARE IN THE PATH OF THIS STORM. IF TRAVELING...SLOW DOWN TO AVOID HYDROPLANING. 05
The Roanoke radar (KFCX), 39 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461314, 5461315.